Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Noncommutative matrix Jordan algebras

Authors: Robert B. Brown and Nora C. Hopkins
Journal: Trans. Amer. Math. Soc. 333 (1992), 137-155
MSC: Primary 17A15; Secondary 17A36, 17B60
MathSciNet review: 1068925
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider noncommutative degree two Jordan algebras $ \mathcal{J}$ of two by two matrices whose off diagonal entries are from an anticommutative algebra $ \mathcal{S}$ . We give generators and relations for the automorphism group of $ \mathcal{J}$ and determine the derivation algebra Der $ \mathcal{J}$ in terms of mappings on $ \mathcal{S}$ . We also give an explicit construction of all $ \mathcal{S}$ for which Der $ \mathcal{J}$ does not kill the diagonal idempotents and give conditions for nonisomorphic $ \mathcal{S}$ 's to give isomorphic $ \mathcal{J}$ 's.

References [Enhancements On Off] (What's this?)

  • [1] J. E. Humphreys, Introduction to Lie algebras and representation theory, 2nd printing, revised, Springer-Verlag, New York, 1972. MR 0323842 (48:2197)
  • [2] N. Jacobson, Lie algebras, Dover, New York, 1979. MR 559927 (80k:17001)
  • [3] -, Some groups of transformations defined by Jordan algebras. I, J. Reine Angew. Math. 201 (1959), 178-195. MR 0106936 (21:5666)
  • [4] L. J. Paige, A note on noncommutative Jordan algebras, Portugal. Math. 16 (1957), 15-18. MR 0099355 (20:5795)
  • [5] A. A. Sagle, On anti-commutative algebras with an invariant form, Canad. J. Math. 16 (1964), 370-378. MR 0166233 (29:3510)
  • [6] G. B. Seligman, Modular Lie algebras, Springer-Verlag, New York, 1967. MR 0245627 (39:6933)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17A15, 17A36, 17B60

Retrieve articles in all journals with MSC: 17A15, 17A36, 17B60

Additional Information

Keywords: Degree two noncommutative Jordan algebra, derivation algebra, automorphism group, isomorphism
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society